Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


jaundice and management
Apr 17, 2009

i have been on ARVs since august 2008. i reacted to the fisrt line and had to stop for two weeks then changed to Effeverac and CT3. i have now developed jaundcie and told to stop. I know my CD 4 will get down how to i maintain it and manage the jaundice for now .can i resume the treatment

Response from Dr. Henry

Stopping efavirenz can lead to resistance. An evaluation of liver status/hepatitis serologies is recommended. If available recommend using a boosted protease inhibitor for several weeks after stopping efavirenz based therapy. Often flare-ups of liver enzymes can be seen when starting various HIV meds so generally stopping and starting is discouraged -try to treat through the liver enzyme flare-ups (if mild or moderate) while checking out what elso is going on and seeing if alternative HIV meds are available if it looks like a particular HIV med is contributing. KH



Previous
descoloration in face
Next
Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement